Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/13127

Title: Study of the rank- and size-frequency functions in case of power law growth of sources and items and proof of Heaps' law
Authors: Egghe, Leo
Issue Date: 2013
Citation: INFORMATION PROCESSING & MANAGEMENT, 49(1), p. 99-107.
Abstract: Supposing that the number of sources and the number of items in sources grow in time according to power laws, we present explicit formulae for the size- and rank-frequency functions in such systems. Size-frequency functions can decrease or increase while rank-frequency functions only decrease. The latter can be convex, concave, S-shaped (first convex, then concave) or reverse S-shaped (first concave, then convex). We also prove that, in such systems, Heaps’ law on the relation between the number of sources and items is valid.
URI: http://hdl.handle.net/1942/13127
DOI: 10.1016/j.ipm.2012.02.004
ISI #: 000313466600007
ISSN: 0306-4573
Category: A1
Type: Journal Contribution
Validation: ecoom, 2014
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
N/A223.48 kBAdobe PDF
Peer-reviewed author version361.65 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.